Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 28, 2021, 7:10 PM CDT for Hinds County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 28, 2021, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001 WWUS84 KJAN 290010 SPSJAN Special Weather Statement National Weather Service Jackson MS 710 PM CDT Wed Jul 28 2021 MSZ048-054-290045- Copiah MS-Hinds MS- 710 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HINDS AND NORTH CENTRAL COPIAH COUNTIES UNTIL 745 PM CDT... At 710 PM CDT, Meteorologists were tracking a strong thunderstorm near Dry Grove, or near Byram, moving southwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Dry Grove around 730 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3223 9036 3215 9027 3194 9042 3211 9063 TIME...MOT...LOC 0010Z 045DEG 11KT 3215 9036 $$ NF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:59 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 28, 6:59 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
659 PM CDT Wed Jul 28 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
VFR conditions are mostly prevailing as storm coverage has been
less tonight. Some locations that are seeing storms may encounter
brief MVFR vis restrictions before returning to VFR. VFR
conditions expected overnight with any spot that sees rain
potentially encountering MVFR restrictions before daybreak./28/
&&
.DISCUSSION...
Tonight and tomorrow:
Stout 598dm ridging over the Central Plains will remain extended
into the Lower Mississippi Valley with continued dangerous heat
stress conditions across the region. Afternoon temperatures have
soared into the mid to upper 90s today with heat indices as high
as 116 degrees, especially across the Delta where dew point values
have remained in the upper 70s. Convection has remained
suppressed today in the presence of increasing heights aloft and
nebulous forcing, however, isolated to scattered showers and
thunderstorms will continue through the afternoon and early
evening hours mainly along and south of I-20. Heading into
tonight, the aforementioned dearth of convection will result in
less rain cooled air with warm overnight lows in the mid to upper
70s. Some locations across the Delta may struggle to cool much
below the 80 degree mark. Given the overnight warmth and lack of
cooling, have extended the excessive heat warning and heat
advisory through the overnight and into tomorrow.
Oppressive heat will continue tomorrow with 850mb temperatures in
the 21-23 C range. Afternoon convection will be even more
suppressed with isolated to scattered rain chances confined to the
Highway 84 corridor. As such, afternoon high temperatures are
forecast to surge into upper 90s across much of the area. A few
location across the Delta and Highway 82 corridor may even see
readings hit the 100 degree mark. Dew points will start to mix out
more tomorrow as drier air filters in aloft, but with warming
temperatures heat index values will remain in the 110-115 degree
range across the Delta and I-55 corridor. The ongoing excessive
heat warning and heat advisory have both been extended through
tomorrow as well. In addition, an extreme threat area for
dangerous heat has been added to the HWO/graphics for the Delta
where excessive heat criteria has already been met for several
days and is forecast to continue into the next forecaster's
period. The duration of this excessive heat will lead to extreme
heat stress with little to no overnight relief. /TW/
Thursday night through Saturday: Strong mid/upper ridging will
continue to build across the Southern Plains into the Deep South
late this week, reinforcing the current heat wave while helping to
suppress rain chances somewhat. By Friday, high temps near 100
will be possible across much of the area, perhaps more favored in
the ArkLaMiss Delta. Peak heat indices will remain in the 105F to
115F range, prolonging heat stress concerns. Since confidence is
quite high in these hazards remaining, we have opted to extend the
heat advisory/warning products through Friday and include the
overnight hours due to low temps only in the upper 70s limiting
recovery time. Decreased deep layer moisture across most of the
area will result in lesser rain chances except for isolated to
scattered diurnal convection mainly across south MS and central
LA. Thus we can't even count on as much late day rain relief as we
have seen in recent days.
Sunday through next Wednesday: Fortunately, heat relief is in
sight as an upper trough builds over the eastern CONUS and very
slowly pushes a surface front into the area. Right now, Sunday
looks like more of a transition day with elevated temps and heat
indices earlier in the day before rain chances ramp up late day
into the evening. Then for the beginning of the next work week,
the heat relief will arrive in earnest with high temps in the 80s
and low temps in the 60s to near 70 for a good chunk of the area,
while dewpoints in the 60s move into at least the northern half of
the area. Good rain chances will stick around into Monday/Tuesday
as the front continues to nudge into the area. By next Wednesday
we may find a "sweet spot" between enough deep layer drying to
limit rain chances in most areas while the more pleasant and
comfortable drier air in the low levels is still around. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 77 97 77 98 / 20 19 2 12
Meridian 77 98 76 99 / 23 11 2 10
Vicksburg 78 97 77 98 / 20 18 1 8
Hattiesburg 77 96 77 98 / 30 39 3 28
Natchez 76 94 76 96 / 29 46 3 20
Greenville 77 98 76 99 / 1 1 0 3
Greenwood 76 100 76 99 / 6 2 0 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT Friday for MSZ026-028>033-037>039-
044>046-050>052-056>061-065-066-072>074.
Excessive Heat Warning until 7 PM CDT Friday for MSZ018-019-025-
027-034>036-040>043-047>049-053>055-062>064.
LA...Heat Advisory until 7 PM CDT Friday for LAZ007-015-023>026.
Excessive Heat Warning until 7 PM CDT Friday for LAZ008-009-016.
AR...Heat Advisory until 7 PM CDT Friday for ARZ074.
Excessive Heat Warning until 7 PM CDT Friday for ARZ075.
&&
28Hazardous weather outlook, Jul 28, 3:34 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 334 PM CDT Wed Jul 28 2021 ARZ074-LAZ007-015-023>026-MSZ028>033-037>039-043>046-049>052- 056>058-060-061-065-066-072>074-292045- Ashley-Morehouse-Richland-Franklin LA-Catahoula-Tensas-Concordia- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin-Scott-Newton- Lauderdale-Smith-Jasper-Clarke-Adams-Franklin MS-Covington-Jones- Marion-Lamar-Forrest- 334 PM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and eastern and southern Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Elevated TIMING...Tonight through Thursday Excessive heat with high temperatures in the middle to upper 90s and heat indices of 105 to 110 degrees is expected. Heat exhaustion will be likely with prolonged outdoor activity. A Heat Advisory is in effect. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Dangerous heat stress conditions will continue through Saturday. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. ARZ075-LAZ009-MSZ018-019-025-034-035-040-041-292045- Chicot-East Carroll-Bolivar-Sunflower-Leflore-Washington- Humphreys-Issaquena-Sharkey- 334 PM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of the ArkLaMiss Delta. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Extreme TIMING...Tonight through Thursday Dangerous heat with high temperatures in the upper 90s to around 100 and heat indices of 110 to 115 degrees occurring over multiple days. Heat stroke will be imminent with prolonged outdoor activity. An Excessive Heat Warning is in effect. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Dangerous heat conditions will persist through this weekend. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ008-016-MSZ026-027-036-042-047-048-053>055-059-062>064-292045- West Carroll-Madison LA-Grenada-Carroll-Holmes-Yazoo-Warren-Hinds- Claiborne-Copiah-Simpson-Jefferson-Lincoln-Lawrence- Jefferson Davis- 334 PM CDT Wed Jul 28 2021 This hazardous weather outlook is for portions of northeast Louisiana and central Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Significant TIMING...Tonight through Thursday Dangerous heat with high temperatures in the upper 90s and heat indices of 110 to 115 degrees will continue. Heat stroke will be increasingly likely with prolonged outdoor activity. An Excessive Heat Warning is in effect. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Dangerous heat conditions will continue through Saturday. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. DL && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 28, 4:47 PM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Jackson MS 447 PM CDT Wed Jul 28 2021 MSZ043-049-282215- Rankin MS-Madison MS- 447 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND SOUTHEASTERN MADISON COUNTIES UNTIL 515 PM CDT... At 446 PM CDT, Meteorologists were tracking a strong thunderstorm near Sharon, or near Canton, moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pisgah around 510 PM CDT. Canton, Goshen Springs, Gluckstadt and Fannin around 515 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. If on or near Ross Barnett Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3234 8990 3253 9020 3267 8996 3258 8979 TIME...MOT...LOC 2146Z 040DEG 11KT 3259 8992 NF
Special weather statement, Jul 28, 5:14 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
514 PM CDT Wed Jul 28 2021
MSZ055-056-282245-
Smith MS-Simpson MS-
514 PM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIMPSON AND CENTRAL
SMITH COUNTIES UNTIL 545 PM CDT...
At 514 PM CDT, Meteorologists were tracking a strong thunderstorm
over Burns, or 17 miles south of Forest, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Raleigh around 535 PM CDT.
White Oak around 545 PM CDT.
Other locations impacted by this storm include Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3183 8954 3201 8979 3205 8973 3218 8954
3209 8940
TIME...MOT...LOC 2214Z 045DEG 12KT 3211 8951
NFSpecial weather statement, Jul 28, 5:18 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Jackson MS 518 PM CDT Wed Jul 28 2021 MSZ049-050-056-282245- Smith MS-Scott MS-Rankin MS- 518 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN... NORTHWESTERN SMITH AND SOUTHWESTERN SCOTT COUNTIES UNTIL 545 PM CDT... At 518 PM CDT, Meteorologists were tracking a strong thunderstorm over Morton, moving southwest at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pelahatchie around 540 PM CDT. Other locations impacted by this storm include Polkville and Puckett. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3242 8966 3227 8953 3206 8979 3227 8998 TIME...MOT...LOC 2218Z 049DEG 16KT 3232 8968 NF
Special weather statement, Jul 28, 5:49 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
549 PM CDT Wed Jul 28 2021
MSZ049-282315-
Rankin MS-
549 PM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL
615 PM CDT...
At 549 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pelahatchie, or 10 miles southwest of Morton, moving southwest
at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Johns around 610 PM CDT.
Brandon around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3233 9004 3238 8975 3233 8973 3216 8973
3205 8992
TIME...MOT...LOC 2249Z 058DEG 16KT 3227 8980
NFSpecial weather statement, Jul 28, 6:17 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
617 PM CDT Wed Jul 28 2021
MSZ049-055-282345-
Rankin MS-Simpson MS-
617 PM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND NORTH
CENTRAL SIMPSON COUNTIES UNTIL 645 PM CDT...
At 616 PM CDT, Meteorologists were tracking a strong thunderstorm
over Johns, or 13 miles east of Star, moving southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Johns around 620 PM CDT.
Cato around 635 PM CDT.
Star and Piney Woods around 645 PM CDT.
Other locations impacted by this storm include D'Lo, Braxton and
Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 8989 3214 9014 3223 8986 3215 8976
3206 8973
TIME...MOT...LOC 2316Z 046DEG 13KT 3215 8983
NFSpecial weather statement, Jul 28, 7:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 710 PM CDT Wed Jul 28 2021 MSZ048-054-290045- Copiah MS-Hinds MS- 710 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HINDS AND NORTH CENTRAL COPIAH COUNTIES UNTIL 745 PM CDT... At 710 PM CDT, Meteorologists were tracking a strong thunderstorm near Dry Grove, or near Byram, moving southwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Dry Grove around 730 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3223 9036 3215 9027 3194 9042 3211 9063 TIME...MOT...LOC 0010Z 045DEG 11KT 3215 9036 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:24 PM CDT | Special Weather Statement | JAN | Lamar | 36 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.